Thunderstorm Wind, Essex
- When
- September 29, 9:40 AM EST to 9:45 AM EST
- Where
- Essex County, Keene
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.250, -73.783
A storm system moved rapidly across the Province of Quebec on the 29th of September. The associated cold front moved across northern NY during the morning of September 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system moved rapidly across the Province of Quebec on the 29th of September. The associated cold front moved across northern NY during the morning of September 29th. The front was accompanied by showers and thunderstorms and damaging large scale winds. Additionally, a few thunderstorms became severe. Winds in the Keene area gusted to near 60 mph (52 kts) as a thunderstorm passed by enhancing the wind field. Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 29, 6:58 AM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
758 AM EDT THU SEP 29 2005
.SHORT TERM (REST OF TODAY)...
BASICALLY...AN UPDATE FOR THE SVR TSRA WATCH. ALRDY RCVD WND
DAMAGE RPTS ASSOC WITH GRADIENT EVENT. ITS GOING TO BE A VRY
BUSY MRNG.
&&
.PREVIOUS DISCUSSION...
(ISSUED 353 AM EDT THU SEP 29 2005)
SHORT TERM (TODAY THROUGH SATURDAY)...
STRENGHTENING SFC LOW MVG NE INTO CANADA WITH ASSOC CD FNT MVG
ACRS FA TDY. STG LLVL JET ASSOC WITH >60KTS ALRDY OBSERVED BTWN
3-5KFT AT KTYX AND FCSTD TO 70 KTS. IN FACT...>50KTS JUST OFF THE
DECK AOB 2KFT AND WITH STG VERT MOTION ALG/AHD OF CD FNT IN
CONVECT PCPN SEE STG PSBLTY OF TRANSLATING DOWN TO SFC IN ALRDY
HWW LOCALES AS WELL AS CHMPL VLY AND HAVE UPGRADED TO WRNG THERE.
AFT FROPA...VRY STG CAA (H8 TMPS +13 TO -3C BTWN 12-24Z) WITH
PRESCENCE OF 40-45KT JET ON BACKSIDE CUD YIELD TO BETTER MIXING DOWN
TO SFC FOR STG WNDS AFT FROPA. ALSO...ENUF INSTABILITY AND BLO 0C
ALOFT CUD BRG ABT CHC -SHSN IN ADRNDKS LATE.
TNGT...SFC HIGH RDG MVG INTO FA BUT STL MID LVL TROF AND CYCLONIC
FLOW AS WELL WITH MDLS SUGGESTING SOME CLDS. WNDS START FRESH BUT
DIMINSH AFT MIDNGT AND DEFINITELY MUCH COLDER THAN TNGT BUT NOT AS
COLD AS AIRMASS WUD ALLOW. SCT-AREAS OF FROST AND WIDESPREAD FREEZE
PSBL IN ADRNDKS. GROWING SEASON CONTS (SEE CLIMO BLO)...THUS FREEZE
WRNG FOR ADRNDKS.
FRI-SAT...SOMEWHAT CYCLONIC/ZONAL FLOW ACRS FA WITH SFC RDG JUST SE
OF FA WL ALLOW FOR PTLY-MOSTLY SUNNY WITH GRDL MODERATING TREND THRU
THE WKND.
LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
PRVS FCST LOOKS GOOD FOR THIS PERIOD. ZONAL FLOW WITH SFC HIGH
ACRS CAPE COD THIS WKND WITH THE COMBINATION OF NRN STREAM S/W AND
DVLPG SE RDG ALLOWING FOR A WEAK BKDOOR CD FNT TO THREATEN FAR NE
FA BUT WL KEEP DRY ATTM. THEREAFTER...SE RDG SHLD STRENGTHEN AND
AMPLIFY TOWARD FA WITH TMPS ABV NORMAL.
AVIATION...
NONE OF THE TAF SITES TO DECOUPLE FOR THE REST OF THE OVRNITE HRS.
CONVECTION EXPECTED TO MOVE ACRS THE FA FROM THE WEST MOSTLY DURING
THE MORNING AND EARLY AFTERNOON HRS OF TODAY. S-SW SFC WINDS TO PICK
UP SOME STILL INTO TODAY...BEFORE SHIFTING TO A MORE W-NW DIRECTION
EARLY ON THU NITE AND DIMINISHING.
CLIMATE...
FROST/FREEZE PROGRAM STL EXISTS IN BTV FA AS GROWING SEASON (AS
DEFINED BY DAYS BTWN LAST SPRING AND FIRST AUTUMN FROST/FREEZE)
CONTS FOR MUCH OF FA.
ANY WIDESPREAD (>50 PCT COVERAGE) FROST/FREEZE AS WITNESSED WITH
TMPS AOB 32F HAS BEEN IN ESSEX CTY VT WITH SPOTTY AOB 32F IN ADRNDKS
AND NC-NE VT.
WELL BE ISSUING FROST/FREEZE ADV/WRNGS TIL ALL CTYS WITNESS ABV
PARAMETER OR 4 WEEKS AFT NORMAL FIRST FREEZE. NORMAL FIRST FREEZE
RANGES FM ERLY SEPT (ADRNDKS) TO ERLY OCT (GRAND ISLE CTY).
WELL KEEP YOU POSTED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FOR VTZ001>003-005-006-008-009-011-016>019
UNTIL 4 PM THURSDAY.
...SEVERE THUNDERSTORM WATCH FOR VTZ001>012-016>019 UNTIL 1 PM
THURSDAY.
...WIND ADVISORY FOR VTZ004-007-010-012 UNTIL 4 PM THURSDAY.
NY...SEVERE THUNDERSTORM WATCH FOR NYZ026>031-034-035-087 UNTIL 1
PM THURSDAY.
...WIND ADVISORY FOR NYZ026-027-087 UNTIL 4 PM THURSDAY.
...HIGH WIND WARNING FOR NYZ028>031-034-035 UNTIL 4 PM THURSDAY.
...FREEZE WARNING FOR NYZ029>031-034 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
&&
SHORT TERM...SLWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 538 AM EDT THU SEP 29 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-300945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 538 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... HIGH WINDS ARE POSSIBLE ACROSS THE REGION FOR MUCH OF TODAY. THERE MAY BE SOME HEAVY RAINFALL IN ANY SHOWERS OR THUNDERSTORMS THAT MOVE ACROSS THE REGION FROM THE WEST AS WELL. PLEASE REFER TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT FOR THE FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. PLEASE RELAY ANY RAINFALL REPORTS ABOVE AN INCH IN A SHORT PERIOD OF TIME OR ANY REPORTS OF WINDS ABOVE 35 MPH TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 724 AM EDT THU SEP 29 2005 NYZ028-035-VTZ001-002-005-009-011-291330- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE CHAMPLAIN VALLEY. MEANWHILE... SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ003-006-008-016>019-291330- ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH MID AFTERNOON IN NORTH CENTRAL VERMONT. MEANWHILE...SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS MORNING INTO EARLY AFTERNOON. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ029>031-034-291330- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE ADIRONDACKS THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ004-007-010-012-291330- ESSEX-CALEDONIA-ORANGE-WINDSOR- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS INCREASING TO 20 TO 35 MPH WITH WIND GUSTS POSSIBLY REACHING 50 MPH ARE EXPECTED IN EASTERN VERMONT TODAY. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION AROUND MIDDAY. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ026-027-087-291330- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS 20 TO 35 MPH WITH WIND GUSTS OF 50 MPH ARE EXPECTED IN THE SAINT LAWRENCE RIVER VALLEY THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. WHITTIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 726 AM EDT THU SEP 29 2005 NYZ028-035-VTZ001-002-005-009-011-291700- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN FRANKLIN-WESTERN RUTLAND- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE CHAMPLAIN VALLEY. MEANWHILE... SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ003-006-008-016>019-291700- EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN FRANKLIN-EASTERN RUTLAND- LAMOILLE-ORLEANS-WASHINGTON- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH MID AFTERNOON IN NORTH CENTRAL VERMONT. MEANWHILE...SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS MORNING INTO EARLY AFTERNOON. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ029>031-034-291700- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE ADIRONDACKS THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ004-007-010-012-291700- CALEDONIA-ESSEX-ORANGE-WINDSOR- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS INCREASING TO 20 TO 35 MPH WITH WIND GUSTS POSSIBLY REACHING 50 MPH ARE EXPECTED IN EASTERN VERMONT TODAY. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION AROUND MIDDAY. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ026-027-087-291700- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS 20 TO 35 MPH WITH WIND GUSTS OF 50 MPH ARE EXPECTED IN THE SAINT LAWRENCE RIVER VALLEY THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. WHITTIER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HIGH SUST WINDS CHAZY 44.88N 73.43W
09/29/2005 0 MPH CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM HIGH SUST WINDS GRAND ISLE 44.72N 73.30W
09/29/2005 0 MPH GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM HIGH SUST WINDS SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 0 MPH CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
&&
SCOTTWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
859 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM NON-TSTM WND DMG GRAND ISLE 44.72N 73.30W
09/29/2005 GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM NON-TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0800 AM NON-TSTM WND DMG MILTON 44.64N 73.11W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
80 FOOT ELM TREE DOWNED BY STRONG GRADIENT WINDS
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
&&
SLWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM NON-TSTM WND DMG GRAND ISLE 44.72N 73.30W
09/29/2005 GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM NON-TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0800 AM NON-TSTM WND DMG MILTON 44.64N 73.11W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
80 FOOT ELM TREE DOWNED BY STRONG GRADIENT WINDS
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
0930 AM NON-TSTM WND DMG BEEKMANTOWN 44.77N 73.48W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN...ROAD UNPASSABLE ALONG ROUTE 22 BETWEEN
BEEKMANTOWN AND CHAZY.
0951 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN CLOSING MINER FARM RD.
&&
SLWPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1027 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM NON-TSTM WND DMG GRAND ISLE 44.72N 73.30W
09/29/2005 GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM NON-TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0719 AM NON-TSTM WND DMG MALONE 44.85N 74.29W
09/29/2005 FRANKLIN NY LAW ENFORCEMENT
TREES/POWERLINES DOWN ALONG WITH NUMEROUS OTHER REPORTS
IN THE TOWNS OF DICKERSON, DUANE, GABRIELS, SARANAC LAKE,
LAKE CLEAR BETWEEN 719 AM AND 10 AM. LOCAL LAW
ENFORCEMENT TO PROVIDE SPECIFIC TIMES LATER.
0800 AM NON-TSTM WND DMG MILTON 44.64N 73.11W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
80 FOOT ELM TREE DOWNED BY STRONG GRADIENT WINDS
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
0930 AM NON-TSTM WND DMG BEEKMANTOWN 44.77N 73.48W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN...ROAD UNPASSABLE ALONG ROUTE 22 BETWEEN
BEEKMANTOWN AND CHAZY.
0951 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN CLOSING MINER FARM RD.
&&
SLWThe Burlington radar (KCXX), 57 km away, was scanning. The volume nearest the first event began at 14:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475079.